|Having problems with Atripla after a year
Jul 9, 2009
I have been on Atripla for year, my viral load is undetectable, my t cell numbers have hovered around 300, recently 270. What has been troubling is that I have been having pretty severe anxiety and depression, including thoughts of suicide. I have also been having increased crazy dreams and dizzyness, the dreams remind me of the ones I had when I first started Atripla, but went away after a couple weeks. Can it be that for some reason the sustiva in the Atripla is starting to cause these symptoms after months of things being ok? I have had a history of anxiety/depression, but never bad enough to warrant going on medication for it, and have never had thoughts of suicide, when I have had these symptoms, they have come out of the blue, no outside life issues prompting them. Any advice?
| Response from Dr. Young
Hi and thanks for your post.
We'll try to consider alternatives to efavirenz in patients with significant mental health issues; you don't really fall into this category. Nevertheless, in patients like you, who are having worsening mood problems, we have switched off of efavirenz to alternative medications (protease inhibitors usually, but more recently to raltegravir). Any switch should be done with a good understanding of your health and possible drug resistance background (but with an undetectable viral load, resistance is pretty unlikely).
I hope this helps, write us back and let us know how things are going.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute Do I Need To Get Tested For AIDS
- Cold Feet After Sucking Penis Worried I Have HIV
- Dry Mouth After Vaginal Sex Worried I Have HIV
- Hairy Tongue After Performing Oral Sex Worried I Have HIV
- Psoriasis After Anal Sex Worried I Have HIV
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.